Post loading jabs

Yesterday I finished the the loading jabs for B12 after my 1st -3rd jab I felt great the day i had it but wiped out the next. Now I'm on to every 3 months. What's worrying me is I still feel weak but it's worse. My arms now feel like I have slept on them all night. Along with the tingling in them and my feet. I legs are a tad numb and balance is a tad shaky. Ive started using a stick for extra support. I've booked to speak to see gp. Till then I'm hoping it's a case of getting worse before it gets better. I know we are all different but any advice would be much appreciated

T x

3 Replies

  • The numbness and loss of balance are signs of neurological damage. The BNF (British National Formulary) guidance for doctors clearly states that if there are neurological symptoms then a hydroxocobalamin injection should be given every other day until there is no further improvement in the patient's condition. Unfortunately, this is the part of the BNF guidelines that the vast majority of doctors ignore completely. Ask your doctor to read BNF section 9.1.2 properly and explain why he/she is not following the guidelines. You can register on the BNF web site at and view the treatment guidelines yourself.

    It is quite common to feel worse for a while after starting injections as your body starts to repair itself now that is has a good supply of B12. Has your doctor checked your folate level? If so and if it wasn't towards the upper end of the normal range then take some folic acid as B12 can't work properly without a good supply of folate.

  • I'm on both folic acid and ferrous fumarate as well as the b12 jab. Like I said I'm seeing Dr next week it will be the first time since starting the jabs but ill be ringing to see him sooner thanks for replying has put my mind at rest a little

  • Further to Engels reply this is what the NICE guidelines say

    reatment of B12 deficiency in people with neurologic involvement includes:

    Seeking urgent specialist advice from a haematologist.

    Management should ideally be guided by a specialist, but if specialist advice is not immediately available, initially treatment with hydroxocobalamin 1 mg intramuscularly on alternate days until there is no further improvement, then hydroxocobalamin 1 mg intramuscularly every 2 months should be considered — where B12 deficiency is not thought to be diet related.

    Hope you manage to get through to your GP. If you don't then you could try ringing/joining the PAS as they can arrange for someone to speak to your GP.

You may also like...